Alert archive / Arizona / Flash Flood Warnings in 2013
Flash Flood Warning 37, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Aug 29, 2013, 7:45 PM MST for Coconino County, Gila County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 29, 2013, 7:45 PM MST (02:45 UTC)
- Expired
- Aug 29, 2013, 10:45 PM MST
- In force
- 3 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
Counties Coconino County, AZ, Gila County, AZ
The radar
The Flagstaff radar (KFSX), 29 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 2.8 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 220 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1344 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 29, 3:25 PM MST, 4 hours 20 minutes earlier.
Area forecast discussion, Aug 29, 3:25 PM MST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 325 PM MST THU AUG 29 2013 .SYNOPSIS...DEEP MONSOON MOISTURE WILL REMAIN ANCHORED OVER ARIZONA THROUGH SUNDAY. A TROUGH MOVING ACROSS THE SOUTHWEST WILL BRING VERY HIGH MOISTURE LEVELS INTO ARIZONA AND PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. FROM LABOR DAY THROUGH MUCH OF NEXT WEEK...A RETURN TO MORE TYPICAL MONSOON ACTIVITY IS EXPECTED. && .DISCUSSION...AN INVERTED TROUGH AXIS IS EVIDENT ON SATELLITE THIS AFTERNOON...STRETCHING FROM THE NORTHERN GULF OF CALIFORNIA... THROUGH EAST CENTRAL AZ AND INTO NEW MEXICO. MOISTURE VALUES HAVE CREPT UP EVEN MORE THAN WHAT THEY WERE THIS MORNING...OVER ONE INCH ON THE MOGOLLON RIM AND CLOSE TO 2 INCHES IN FAR SW YAVAPAI COUNTY. SCATTERED THUNDERSTORMS HAVE DEVELOPED FROM THE FLAGSTAFF AREA WESTWARD...AND THIS IS WHERE THE BEST CHANCE OF SOME LOCALIZED FLASH FLOODING WILL BE FOR THE NEXT FEW HOURS...INCLUDING YAVAPAI AND WESTERN COCONINO. STORM DEVELOPING IN WESTERN NEW MEXICO AND APACHE COUNTY AZ ARE ALSO PUSHING WESTWARD...AND MAY BRING ANOTHER ROUND OF SHOWERS AND STORMS TO THE WINSLOW AND FLAGSTAFF AREAS BY MID EVENING. FOR FRIDAY AND SATURDAY...THE TROUGH LIFTS SLOWLY NORTHWARD ACROSS THE REGION WITH HIGH PRECIPITABLE WATER VALUES PERSISTING. SHOWERS AND THUNDERSTORMS ARE LIKELY...SOME WITH VERY HEAVY RAIN AND LOCALIZED FLOODING IS POSSIBLE. BY SUNDAY...SOME DRIER AIR IS FORECAST TO WORK INTO THE SOUTHEAST PART OF THE FORECAST AREA...INCLUDING THE WHITE MTNS AND GILA COUNTY. WE DECREASED RAIN CHANCES SOMEWHAT IN THIS AREA...BUT LATER SHIFTS MAY NEED TO ADJUST DOWNWARD EVEN MORE. THE HIGHEST CHANCE OF STORMS WILL SHIFT TO THE AREA FROM AROUND FLAGSTAFF NORTHWARD. MONDAY THROUGH WEDNESDAY...STRONG HIGH PRESSURE IS FORECAST TO DEVELOP OVER THE SOUTHERN ROCKIES...WITH A SOUTHEASTERLY FLOW OVER AZ. THE EXTREME MOISTURE LEVELS WE HAVE TODAY WILL GRADUALLY DECREASE BRINGING US BACK TO A MORE NORMAL MONSOON PRECIPITATION PATTERN BY WEDNESDAY. EXPECT A CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH THE FIRST HALF OF NEXT WEEK. && .AVIATION..FOR THE 00Z PACKAGE...SCATTERED SHRA/TSRA WILL CONTINUE THIS EVENING THROUGH 04Z...WITH MVFR/ISOLATED IFR IN THE HEAVIER SHOWERS. EXPECT ISOLATED -SHRA/TSRA CONTINUING OVERNIGHT. STORMS WILL REDEVELOP AFT 18Z FRIDAY...MOST NUMEROUS SOUTH AND WEST OF A LINE FROM KPGA TO KSOW. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC.....JJ AVIATION...BK FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Aug 29, 10:45 AM MST, 9 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1045 AM MST THU AUG 29 2013 AZZ004>018-037>040-300600- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 1045 AM MST THU AUG 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED. THE MAIN THREATS WILL BE FROM LOCALIZED FLASH FLOODING AND ISOLATED SEVERE THUNDERSTORMS WHICH MAY PRODUCE LARGE HAIL. A FLASH FLOOD WATCH IS IN EFFECT FOR YAVAPAI COUNTY UNTIL 11 PM MST. SCATTERED THUNDERSTORM AND SHOWER ACTIVITY WILL CONTINUE THROUGH THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY THROUGH SUNDAY...A TROUGH WILL MOVE ACROSS ARIZONA INCREASING COVERAGE FOR RAIN SHOWERS AND THUNDERSTORMS FROM SOUTH TO NORTH. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP...AND MAY CONTINUE THROUGH THE OVERNIGHT HOURS THIS WEEKEND. THE MAIN THREAT WILL BE FROM HEAVY RAIN AND LOCALIZED FLASH FLOODING. MONDAY AND TUESDAY...GOOD CHANCES FOR SHOWERS AND THUNDERSTORMS ARE FORECAST. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 5:26 PM MST | Areal Flood Advisory | FGZ | Yavapai | 3 hr |
| Aug 29, 6:40 PM MST | Areal Flood Advisory | FGZ | Gila | 3 hr |
| Aug 29, 6:52 PM MST | Flash Flood Warning | FGZ | Yavapai | 3 hr |
| Aug 29, 6:56 PM MST | Areal Flood Advisory | FGZ | Coconino, Gila | 3 hr |
| Aug 29, 7:28 PM MST | Flash Flood Warning | FGZ | Yavapai | 3 hr |
| Aug 29, 8:12 PM MST | Areal Flood Advisory | FGZ | Gila, Yavapai | 3 hr |
| Aug 29, 8:27 PM MST | Special Weather Statement | FGZ | 48 min | |
| Aug 29, 9:25 PM MST | Special Weather Statement | FGZ | 35 min | |
| Aug 29, 9:43 PM MST | Flash Flood Warning | FGZ | Yavapai | 3 hr |
| Aug 29, 11:20 PM MST | Areal Flood Advisory | FGZ | Yavapai | 3 hr |
| Aug 30, 2:14 AM MST | Areal Flood Advisory | FGZ | Yavapai | 2 hr |
| Aug 30, 9:55 AM MST | Flash Flood Watch | FGZ | Apache, Coconino, Gila, Navajo, Yavapai | 33 hr |
| Aug 30, 12:03 PM MST | Areal Flood Advisory | FGZ | Coconino | 3 hr |
| Aug 30, 1:33 PM MST | Flash Flood Warning | FGZ | Coconino | 3 hr |
| Aug 30, 3:29 PM MST | Severe Thunderstorm Warning | FGZ | Apache | 31 min |
| Aug 30, 4:11 PM MST | Areal Flood Advisory | FGZ | Yavapai | 64 min |
| Aug 30, 4:19 PM MST | Special Weather Statement | FGZ | 41 min |
Nearby
Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.